Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 31, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Nov 17, 2012, 4:05 PM EST. It took effect at Nov 17, 2012, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2012, 4:05 PM EST (21:05 UTC)
- In effect from
- Nov 17, 2012, 7:00 PM EST
- Expired
- Nov 18, 2012, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
230 WHUS72 KTBW 172105 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 405 PM EST SAT NOV 17 2012 ...INCREASING NORTHEAST WINDS AND BUILDING SEAS LIKELY TONIGHT THROUGH SUNDAY... .SURFACE HIGH PRESSURE WILL REMAIN IN PLACE FROM THE NORTHEASTERN STATES SOUTH TO THE NORTHERN GULF THROUGH EARLY NEXT WEEK AS AN AREA OF LOW PRESSURE DEVELOPS OVER THE WESTERN ATLANTIC EAST OF THE FLORIDA PENINSULA. A TIGHTENING PRESSURE GRADIENT BETWEEN THE HIGH TO THE NORTH AND THE LOW TO EAST WILL SUPPORT AND INCREASING NORTHEAST WIND FLOW WITH BUILDING SEAS OVER THE GULF WATERS TONIGHT THROUGH SUNDAY. GMZ870-873-182100- /O.NEW.KTBW.SC.Y.0031.121118T0000Z-121118T2100Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 405 PM EST SAT NOV 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY. * WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS TONIGHT THROUGH SUNDAY. THE INCREASING WINDS WILL HELP TO BUILD SEAS INTO THE 2 TO 4 FOOT RANGE NEAR SHORE AND 4 TO 6 FEET OFFSHORE THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JCM
2 follow-up statements
880 WHUS72 KTBW 180931 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 431 AM EST SUN NOV 18 2012 ...BREEZY NORTHEAST WINDS WILL CONTINUE THIS MORNING... .SURFACE HIGH PRESSURE WILL REMAIN IN PLACE FROM THE NORTHEASTERN STATES SOUTH TO THE NORTHERN GULF THROUGH EARLY NEXT WEEK AS AN AREA OF LOW PRESSURE DEVELOPS OVER THE WESTERN ATLANTIC EAST OF THE FLORIDA PENINSULA. A RATHER TIGHT PRESSURE GRADIENT BETWEEN THESE TWO SYSTEM WILL SUPPORT A BREEZY NORTHEAST WIND FLOW OVER THE GULF WATERS THROUGH TONIGHT. GMZ870-873-181500- /O.EXT.KTBW.SC.Y.0031.000000T0000Z-121118T1500Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 431 AM EST SUN NOV 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND WAVES: NORTHEAST WINDS AROUND 20 KNOTS WITH SEAS IN THE 3 TO 5 FOOT RANGE ACROSS THE WATERS THIS MORNING. WINDS AND SEAS WILL SUBSIDE SOME THIS AFTERNOON...BUT SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPABAY
618 WHUS72 KTBW 181512 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1012 AM EST SUN NOV 18 2012 ...BREEZY NORTHEAST WINDS WILL CONTINUE OVER THE GULF WATERS... .SURFACE HIGH PRESSURE WILL REMAIN IN PLACE FROM THE NORTHEASTERN STATES SOUTH TO THE NORTHERN GULF AS AN AREA OF LOW PRESSURE DEVELOPS OFFSHORE THE MID ATLANTIC COAST. A TIGHT PRESSURE GRADIENT BETWEEN THESE TWO FEATURES WILL SUPPORT A BREEZY NORTHEAST WIND FLOW WITH ELEVATED SEAS OVER THE GULF WATERS THROUGH THE UPCOMING WEEK. GMZ870-873-181615- /O.EXP.KTBW.SC.Y.0031.000000T0000Z-121118T1500Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 1012 AM EST SUN NOV 18 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND SEAS HAVE FALLEN BELOW ADVISORY CRITERIA OVER THE GULF WATERS THIS MORNING...SO THE SMALL CRAFT ADVISORY HAS BEEN ALLOW TO EXPIRE. EVEN THOUGH WINDS AND SEAS HAVE COME SOME MARINERS AND SMALL CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION. $$ JCM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 12:31 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 17, 12:31 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1231 PM EST SAT NOV 17 2012
.SHORT TERM (TONIGHT - MONDAY)...
SIMILAR TO THE LAST FEW NIGHTS EXPECT TRAPPED LOW LEVEL MOISTURE AND
A LIGHT NORTHEAST WIND FLOW TO SUPPORT AREAS OF LOW CLOUDS AND SOME
PATCHY FOG DEVELOPMENT ACROSS THE FORECAST AREA OVERNIGHT INTO EARLY
SUNDAY MORNING. IT WILL A COOL NIGHT WITH OVERNIGHT LOWS FALLING INTO
THE UPPER 40S TO LOWER 50S NORTH...MID TO UPPER 50S CENTRAL AND SOUTH
EXCEPT LOWER 60S ALONG THE IMMEDIATE COAST.
ON SUNDAY THE UPPER TROUGH/CLOSED LOW OVER SOUTHERN GA AND NORTHERN
FLORIDA WILL MOVE OFF THE GEORGIA COAST AND INTO THE WESTERN
ATLANTIC DURING THE DAY AS WEAK SURFACE LOW PRESSURE TAKES SHAPES
OVER THE ATLANTIC WATERS EAST OF THE FLORIDA PENINSULA. MORNING LOW
CLOUDS AND PATCHY FOG SHOULD BURN OFF BY MID MORNING WITH PARTLY TO
MOSTLY SUNNY SKIES AND DRY CONDITIONS EXPECTED DURING THE AFTERNOON
AS DRIER AIR FILTERS INTO THE REGION ON THE BACK SIDE OF THE UPPER
TROUGH.
PLEASANT DRY CONDITIONS WILL CONTINUE SUNDAY NIGHT INTO MONDAY AS
MID LEVEL RIDGING BUILDS IN FROM THE WEST AND SURFACE HIGH PRESSURE
FROM THE NORTHEASTERN STATES RIDGING SOUTH TO THE GULF REGAINS
CONTROL. TEMPERATURES WILL RUN NEAR SEASONAL NORMS THROUGH THE
PERIOD WITH DAYTIME HIGHS CLIMBING INTO THE LOWER TO MID 70S NORTH
MID TO UPPER 70S CENTRAL...AND UPPER 70S AND A FEW LOWER 80S FAR
SOUTH. NIGHTTIME LOWS WILL FALL INTO THE UPPER 40S TO LOWER 50S
NORTH...MID TO UPPER 50S CENTRAL AND SOUTH...AND LOWER 60S ALONG
THE COAST.
.LONG TERM (MONDAY NIGHT - SATURDAY)...
NORTHERN AND SOUTHERN STREAM UPPER LEVEL ENERGY WILL COME IN PHASE
TUESDAY FROM THE GREAT LAKES TO THE LOWER MISSISSIPPI VALLEY WITH
A STRENGTHENING UPPER LEVEL TROUGH...WHICH WILL PUSH ACROSS THE
FLORIDA PENINSULA ON WEDNESDAY. MOISTURE WILL BE LIMITED WITH ONLY
A SLIGHT CHANCE OF SHOWERS. UPPER LEVEL RIDGE WILL BUILD OVER THE
GULF OF MEXICO AND SOUTHEAST U.S. BEHIND THE TROUGH ON
THURSDAY...BUT WILL BE SUPPRESSED FRIDAY AS A STRONG NORTHERN STREAM
DISTURBANCE DIGS OVER THE GREAT LAKES.
AT THE SURFACE...HIGH PRESSURE FROM THE NORTHEAST TO THE GULF
COAST WILL HOLD OVER THE REGION TUESDAY WITH PARTLY CLOUDY SKIES
AND MILD TEMPERATURES. REINFORCING HIGH PRESSURE WILL BUILD OVER
THE LOWER MISSISSIPPI VALLEY WEDNESDAY BEHIND A COLD FRONT WHICH
WILL MOVE ACROSS THE FORECAST AREA WITH A SLIGHT CHANCE OF
SHOWERS. SURFACE HIGH WILL HOLD OVER THE FORECAST AREA
THURSDAY...BUT WILL GIVE WAY TO AN APPROACHING COLD FRONT ON
FRIDAY. TEMPERATURES WILL RUN NEAR CLIMATIC NORMALS THROUGH THE
PERIOD.
&&
.AVIATION...
FEW-SCT VFR CLOUDS AT THE MAIN TERMINALS THOUGH THIS EVENING. THERE
MAY BE ISOLD SHRA LATER IN THE AFTERNOON BUT TOO LIMITED TO INCLUDE
IN THE TAFS. ANTICIPATE ANOTHER ROUND OF MVFR/TEMPO IFR CIGS
OVERNIGHT ALONG WITH SOME BR. PREVAILING NE TO N-NE WINDS 7-11 KT.
&&
.MARINE...
A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH
AND DEVELOPING LOW PRESSURE OVER THE WESTERN ATLANTIC EAST OF THE
PENINSULA WILL SUPPORT AN INCREASING NORTHEAST WIND FLOW ALONG WITH
BUILDING SEAS OVER THE GULF WATER TONIGHT THROUGH SUNDAY WITH SMALL
CRAFT CONDITIONS EXPECTED FROM ENGLEWOOD NORTH TO THE SUWANNEE RIVER
OUT 20 TO 60NM TONIGHT THROUGH SUNDAY WITH EXERCISE CAUTION ACROSS
THE REMAINDER OF THE NEAR AND OFFSHORE WATERS. WINDS AND SEAS WILL
LIKELY REMAIN ELEVATED (IN THE EXERCISE CAUTION RANGE) THROUGH THE
MIDDLE OF THE UPCOMING WEEK AS HIGH PRESSURE BUILDING IN FROM THE
WEST AND DEEPENING LOW PRESSURE DEVELOPING OFF THE MID ATLANTIC
KEEPS THE PRESSURE GRADIENT FAIRLY TIGHT ACROSS THE WATERS THROUGH
THE PERIOD. GIVEN THE EXPECTED TRENDS IN THE WINDS WILL HOIST SMALL
CRAFT HEADLINES FOR THE OFFSHORE WATERS FROM ENGLEWOOD NORTH WITH
EXERCISE CAUTION ELSEWHERE IN THE 430 PM COASTAL PACKAGE.
&&
.FIRE WEATHER...
SUFFICIENT LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES ABOVE
CRITICAL LEVELS THROUGH THE REMAINDER OF THE WEEKEND AND INTO EARLY
NEXT WEEK WITH NO FIRE WEATHER ISSUES EXPECTED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 58 76 56 79 / 10 0 0 0
FMY 61 80 59 79 / 20 0 10 0
GIF 57 76 57 79 / 10 0 10 0
SRQ 60 77 57 78 / 20 0 0 0
BKV 53 75 52 78 / 10 0 0 0
SPG 61 74 61 77 / 10 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 PM EST
SUNDAY FOR ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60
NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM...13/OGLESBY
AVIATION...09/RUDEHazardous weather outlook, Nov 17, 4:41 AM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 441 AM EST SAT NOV 17 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-172145- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 441 AM EST SAT NOV 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.